Alert archive / Florida / Coastal Flood Statements in 2012
Coastal Flood Statement 6, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Oct 31, 2012, 4:00 AM EDT for Monroe County, Florida. It was in force for 50 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2012, 4:00 AM EDT (08:00 UTC)
- Expired
- Nov 2, 2012, 6:00 AM EDT
- In force
- 50 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1616 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
981 WHUS42 KKEY 310800 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 400 AM EDT WED OCT 31 2012 FLZ076>078-312100- /O.CAN.KKEY.CF.Y.0003.000000T0000Z-121031T1000Z/ /O.NEW.KKEY.CF.S.0006.121031T0800Z-121031T2100Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 400 AM EDT WED OCT 31 2012 ...COASTAL FLOOD ADVISORY IS CANCELLED... ...MINOR COASTAL FLOODING STILL POSSIBLE DURING HIGH TIDES TODAY... * COASTAL FLOODING...NUMEROUS FLORIDA KEYS RESIDENTS HAVE REPORTED MINOR COASTAL FLOODING DURING THE LAST SEVERAL DAYS IN LOW-LYING AREAS EXPOSED TO PERSISTENT AND STRONG NORTHWEST BREEZES. ALTHOUGH WINDS CONTINUE TO DIMINISH...THERE IS STILL THE POSSIBILITY OF HIGHER WATER LEVELS ESPECIALLY NEAR THE TIMES OF HIGH TIDE. AREAS WITH HIGHEST REPORTED WATER LEVELS INCLUDE THOSE PROPERTIES ADJACENT TO BLACKWATER SOUND AND SEXTON COVE. SOME SECONDARY ROADS IN THESE AREAS HAVE BEEN INUNDATED TO A DEPTH OF A FOOT OR MORE. WATER LEVELS WILL REMAIN HIGHER THAN NORMAL AGAIN AROUND THE TIME OF HIGH TIDE THROUGH THIS AFTERNOON. * TIMING...MINOR COASTAL FLOODING OF LOW-LYING AREAS WILL OCCUR WITH THE HIGHEST WATER LEVELS LIKELY OCCURRING AT THE TIME OF HIGH TIDE...BUT THE EXACT TIMING OF THE MINOR COASTAL FLOODING AT ANY POINT THROUGHOUT THE THE KEYS WILL DEPEND ON THE LOCATION. * IMPACTS...THE PRIMARY HAZARD WILL BE MINOR STREET FLOODING IN THE LOWEST ELEVATION STREETS...WITH SOME BAY SIDE STREETS IN PARTS OF THE UPPER KEYS REMAINING IMPASSABLE. SOME STORM DRAINS MAY OVERFLOW ...AND SOME LOW-LYING DOCKS AND SEAWALLS MAY BE OVER-TOPPED AS WELL. FLOODING IS MOST LIKELY ON THE THE GULF AND BAY SIDES OF THE FLORIDA KEYS. PLEASE REPORT OBSERVED COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL WEATHER SERVICE OFFICE AT 305-295-1316 EXTENSION 3. ADDITIONAL COASTAL FLOOD STATEMENTS WILL BE ISSUED AS NEEDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU LIVE IN A LOCATION PRONE TO COASTAL FLOODING...YOU MAY NEED TO MOVE PERSONAL PROPERTY TO HIGHER GROUND. && $$
4 follow-up statements
362 WHUS42 KKEY 311947 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 347 PM EDT WED OCT 31 2012 FLZ076>078-010800- /O.EXT.KKEY.CF.S.0006.000000T0000Z-121101T0800Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 347 PM EDT WED OCT 31 2012 ...MINOR COASTAL FLOODING TONIGHT... * COASTAL FLOODING...NUMEROUS RESIDENTS HAVE REPORTED MINOR COASTAL FLOODING DURING THE LAST SEVERAL DAYS IN LOW-LYING AREAS ON THE GULF AND BAY SIDES OF THE FLORIDA KEYS. LOCATIONS WITH THE HIGHEST REPORTED WATER LEVELS INCLUDE THOSE PROPERTIES ADJACENT TO BLACKWATER SOUND AND SEXTON COVE. SOME SECONDARY ROADS IN THESE AREAS HAVE BEEN INUNDATED TO A DEPTH OF ONE FOOT OR MORE. WATER LEVELS WILL REMAIN HIGHER THAN NORMAL TONIGHT. * TIMING...MINOR COASTAL FLOODING OF LOW-LYING AREAS ON GULF AND BAY SIDES OF THE FLORIDA KEYS WILL TAKE PLACE TONIGHT...WITH THE HIGHEST WATER LEVELS OCCURRING DURING HIGH TIDE FROM 1000 PM UNTIL ABOUT 400 AM...DEPENDING ON LOCATION. * IMPACTS...THE PRIMARY HAZARD WILL BE MINOR STREET FLOODING OF UNDER ONE FOOT IN DEPTH...MAINLY ON THE LOWEST ELEVATION STREETS ON THE BAY SIDE OF THE UPPER KEYS. PLEASE REPORT OBSERVED COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL WEATHER SERVICE OFFICE AT 305-295-1316 EXTENSION 3. ADDITIONAL COASTAL FLOOD STATEMENTS WILL BE ISSUED AS NEEDED. $$ BS
710 WHUS42 KKEY 010619 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 219 AM EDT THU NOV 1 2012 FLZ076>078-011800- /O.EXT.KKEY.CF.S.0006.000000T0000Z-121101T2100Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 219 AM EDT THU NOV 1 2012 ...MINOR COASTAL FLOODING AGAIN TODAY... * COASTAL FLOODING...NUMEROUS RESIDENTS HAVE REPORTED MINOR COASTAL FLOODING DURING THE LAST SEVERAL DAYS IN LOW-LYING AREAS ON THE GULF AND BAY SIDES OF THE FLORIDA KEYS. LOCATIONS WITH THE HIGHEST REPORTED WATER LEVELS INCLUDE THOSE PROPERTIES ADJACENT TO BLACKWATER SOUND AND SEXTON COVE. SOME SECONDARY ROADS IN THESE AREAS HAVE BEEN INUNDATED TO A DEPTH OF ONE FOOT OR MORE. WATER LEVELS WILL REMAIN HIGHER THAN NORMAL TODAY. * TIMING...MINOR COASTAL FLOODING OF LOW-LYING AREAS ON GULF AND BAY SIDES OF THE FLORIDA KEYS WILL TAKE PLACE TONIGHT...WITH THE HIGHEST WATER LEVELS OCCURRING DURING HIGH TIDE FROM 1100 AM THROUGH 700 PM...DEPENDING ON LOCATION. * IMPACTS...THE PRIMARY HAZARD WILL BE MINOR STREET FLOODING OF UNDER ONE FOOT IN DEPTH...MAINLY ON THE LOWEST ELEVATION STREETS ON THE BAY SIDE OF THE UPPER KEYS. PLEASE REPORT OBSERVED COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL WEATHER SERVICE OFFICE AT 305-295-1316 EXTENSION 3. ADDITIONAL COASTAL FLOOD STATEMENTS WILL BE ISSUED AS NEEDED. $$ BWC
863 WHUS42 KKEY 011659 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1259 PM EDT THU NOV 1 2012 FLZ077-078-011800- /O.CAN.KKEY.CF.S.0006.000000T0000Z-121101T2100Z/ MONROE MIDDLE KEYS-MONROE LOWER KEYS- 1259 PM EDT THU NOV 1 2012 ...THREAT OF MINOR COASTAL FLOODING HAS DIMINISHED IN THE LOWER AND MIDDLE FLORIDA KEYS... WATER LEVELS ALONG THE MIDDLE AND LOWER KEYS HAVE DECREASED BELOW LEVELS NECESSARY FOR MINOR COASTAL FLOODING. HIGH TIDES THIS EVENING MAY REACH FROM 1.5 TO 1.9 FEET ABOVE MEAN SEA LEVEL THROUGHOUT THE MIDDLE AND LOWER KEYS...GENERALLY BETWEEN 1000 PM EDT THIS EVENING AND 200 AM EDT EARLY FRIDAY MORNING. MINOR PONDING MAY OCCUR IN LOW LYING DRAINS AND YARDS...WIDESPREAD MINOR COASTAL FLOODING IS NOT EXPECTED. $$ FLZ076-020300- /O.EXT.KKEY.CF.S.0006.000000T0000Z-121102T1000Z/ MONROE UPPER KEYS- 1259 PM EDT THU NOV 1 2012 ...MINOR COASTAL FLOODING CONTINUES TONIGHT... * COASTAL FLOODING...TIDE GAUGES IN EASTERN FLORIDA BAY CONTINUE TO INDICATE WATER LEVELS ASSOCIATED WITH MINOR COASTAL FLOODING ALONG THE BAYSIDE OF THE UPPER FLORIDA KEYS. LOCATIONS WITH THE HIGHEST REPORTED WATER LEVELS INCLUDE THOSE PROPERTIES ADJACENT TO BLACKWATER SOUND AND SEXTON COVE. SOME SECONDARY ROADS ARE LIKELY FLOODED UP TO ONE HALF FOOT OF WATER. WATER LEVELS ARE SLOWLY RECEDING. * TIMING...MINOR COASTAL FLOODING OF LOW-LYING AREAS ON GULF AND BAY SIDES OF THE FLORIDA KEYS WILL TAKE PLACE TONIGHT...WITH WATER LEVELS CONTINUING THROUGH THIS AFTERNOON...FALLING SLIGHTLY...AND RISING TO SIMILAR LEVELS BETWEEN MIDNIGHT AND 400 AM EDT EARLY FRIDAY MORNING. * IMPACTS...THE PRIMARY HAZARD WILL BE MINOR STREET FLOODING OF A HALF FOOT OR LESS IN DEPTH...MAINLY ON THE LOWEST ELEVATION STREETS ON THE BAY SIDE OF THE UPPER KEYS. PLEASE REPORT OBSERVED COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL WEATHER SERVICE OFFICE AT 305-295-1316 EXTENSION 3. ADDITIONAL COASTAL FLOOD STATEMENTS WILL BE ISSUED AS NEEDED. $$
562 WHUS42 KKEY 012003 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 403 PM EDT THU NOV 1 2012 FLZ076-020415- /O.CON.KKEY.CF.S.0006.000000T0000Z-121102T1000Z/ MONROE UPPER KEYS- 403 PM EDT THU NOV 1 2012 ...MINOR COASTAL FLOODING TO CONTINUE TONIGHT... * COASTAL FLOODING...TIDE GAUGES IN EASTERN FLORIDA BAY CONTINUE TO INDICATE WATER LEVELS ASSOCIATED WITH MINOR COASTAL FLOODING ALONG THE BAYSIDE OF THE UPPER FLORIDA KEYS. LOCATIONS WITH THE HIGHEST REPORTED WATER LEVELS INCLUDE THOSE PROPERTIES ADJACENT TO BLACKWATER SOUND AND SEXTON COVE. SOME SECONDARY ROADS WERE REPORTED TO BE PARTIALLY INUNDATED WITH SEVERAL INCHES OF WATER REMAINING. WATER LEVELS WERE SLOWLY RECEDING. * TIMING...MINOR COASTAL FLOODING OF LOW-LYING AREAS ON GULF AND BAY SIDES OF THE FLORIDA KEYS WILL TAKE PLACE TONIGHT. WHILE WATER LEVELS WILL GRADUALLY FALL THIS EVENING...A SMALL RISE WILL OCCUR AGAIN WITH THE OVERNIGHT HIGH TIDE. WITH THE HIGHEST LEVELS EXPECTED TO BE BETWEEN MIDNIGHT AND 400 AM EDT EARLY FRIDAY MORNING. * IMPACTS...THE PRIMARY HAZARD WILL BE MINOR STREET FLOODING OF A HALF FOOT OR LESS IN DEPTH...MAINLY ON THE LOWEST ELEVATION STREETS ON THE BAY SIDE OF THE UPPER KEYS. PLEASE REPORT OBSERVED COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL WEATHER SERVICE OFFICE AT 305-295-1316 EXTENSION 3. ADDITIONAL COASTAL FLOOD STATEMENTS WILL BE ISSUED AS NEEDED. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 31, 3:45 AM EDT, 15 minutes earlier.
Area forecast discussion, Oct 31, 3:45 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 345 AM EDT WED OCT 31 2012 .DISCUSSION... UNDER PARTLY CLOUDY SKIES IN THE MIDDLE AND LOWER KEYS...TEMPERATURES ARE IN THE MIDDLE TO UPPER 60S AT THIS HOUR. TEMPERATURES ARE IN THE LOWER 60S IN THE UPPER KEYS WITH EVEN LESS CLOUDS EVIDENT ON EARLY MORNING IR SATELLITE IMAGES. WINDS HAVE CONTINUED TO DIMINISH ACROSS THE SERVICE AREA...REGISTERING BELOW 10 MPH AT ALL LOCATIONS ALONG THE ISLAND CHAIN AND EVEN CLOSE TO CALM AT SEVERAL LOCATIONS. CMAN SENSORS ARE BETWEEN 10 AND 15 KNOTS...EXCEPT MLRF1 WHICH HAS DROPPED OFF WELL BELOW 10 KNOTS. A LARGE AREA OF HIGH PRESSURE IS NOW CENTERED IN THE CENTRAL GULF OF MEXICO. AN EXTENSION OF THIS HIGH PRESSURE HAS REACHED CLOSER TO SOUTH FLORIDA AND THE KEYS. THE CENTER OF HIGH PRESSURE WILL BE STEADILY MOVING EASTWARD TOWARD THE STATE OVER THE NEXT 24 TO 36 HOURS AS THE BROAD UPPER LEVEL TROUGH LIFTS TO THE NORTHEAST. WE SHOULD EXPERIENCE AT LEAST A COUPLE MORE DAYS OF BELOW AVERAGE TEMPS. WE MAY SEE A FEW SPRINKLES ASSOCIATED WITH THE POCKETS OF CUMULUS IN THE WESTERN TWO-THIRDS OF THE SERVICE AREA VERY EARLY THIS MORNING. BUT WILL NOT MAKE A MENTION OF THIS ON THIS FORECAST...AS THESE WEAK AND VERY SHALLOW RADAR ECHOES SHOULD DIMINISH AROUND SUNRISE...JUST LIKE THEY HAVE OVER THE PAST COUPLE OF DAYS. A LOW AMPLITUDE SHORT WAVE WILL SWING THROUGH THE GULF OF MEXICO LATE THURSDAY THROUGH EARLY SATURDAY. A NARROW CHANNEL OF MOISTURE DESCENDS ACROSS FLORIDA IN ASSOCIATION WITH THIS FEATURE...BUT IS CURRENTLY DEPICTED MORE SHEARED THAN PREVIOUS RUNS...ESPECIALLY BY THE GFS. WILL CARRY A SLIGHT CHANCE OF LIGHT SHOWERS FOR THURSDAY NIGHT AND FRIDAY...FOLLOWED BY A PERIOD OF DRY CONDITIONS THROUGH THE BULK OF THE WEEKEND. TEMPERATURES WILL MODERATE CLOSER TO THE SEASONAL AVERAGE DURING THAT TIME. BUT IT WILL REMAIN PLEASANT AS WINDS SHIFT TO THE NORTHEAST. A SLIGHT CHANCE OF SHOWERS IS EXPECTED EARLY NEXT WEEK AS THE STEERING FLOW TURNS MORE TO THE EAST AHEAD OF A DECELERATING FRONT DROPPING INTO NORTH AND CENTRAL FLORIDA. && .MARINE... SEAS WILL CONTINUE TO SUBSIDE OVER THE NEXT DAY OR SO AS HIGH PRESSURE IN THE CENTRAL PORTION OF THE GULF OF MEXICO EXTENDS EASTWARD. THE EXCEPTION WILL BE RESIDUAL SWELLS AROUND THE DRY TORTUGAS IN THE SHORT TERM. WILL RECOMBINE OUR MARINE ZONES TO OUR NORMAL CONFIGURATION...BUT MAKE A MENTION OF THOSE RESIDUAL SWELLS TO OUR WEST IN THE SHORT TERM PORTION OF THIS FORECAST. EXPECT LIGHT TO GENTLE MAINLY NORTHERLY BREEZES FOR THE BALANCE OF THIS WEEK AND INTO EARLY THIS WEEKEND. NORTHEAST BREEZES WILL MODERATE LATER IN THE WEEKEND AND INTO NEXT WEEK AS THE CENTER OF HIGH PRESSURE TRANSLATES EVEN FURTHER EASTWARD...INTO THE WESTERN NORTH ATLANTIC. && .AVIATION... VFR CONDITIONS WILL CONTINUE THROUGH WEDNESDAY...WITH FEW-SCT STRATOCU BASED FROM 4-5K FEET. NORTHWEST WINDS OF 5 TO 10 KNOTS ARE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 76 67 79 69 / - - - 10 MARATHON 76 67 79 69 / - - - 10 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........04 AVIATION/NOWCASTS.....BWC DATA COLLECTION.......PARKE VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Oct 30, 7:12 PM EDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE KEY WEST FL 712 PM EDT TUE OCT 30 2012 FLZ076>078-GMZ031>034-042>044-052>055-072>075-311100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 712 PM EDT TUE OCT 30 2012 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT MINOR COASTAL FLOODING OF LOW-LYING AREAS WILL OCCUR THIS EVENING AND OVERNIGHT WITH THE HIGHEST WATER LEVELS LIKELY OCCURRING AT THE TIME OF HIGH TIDE. MINOR STREET FLOODING CAN BE EXPECTED ON THE LOWEST ELEVATION STREETS...WITH SOME BAY SIDE STREETS IN PARTS OF THE UPPER KEYS LIKELY REMAINING IMPASSABLE. SOME STORM DRAINS WILL OVERFLOW...AND SOME LOW-LYING DOCKS AND SEAWALLS WILL BE OVER- TOPPED AS WELL. FLOODING IS MOST LIKELY ON THE THE GULF AND BAY SIDES OF THE FLORIDA KEYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MINOR COASTAL FLOODING OF LOW LYING AREAS MAY CONTINUE DURING THE DAY ON WEDNESDAY. FOR WEDNESDAY NIGHT THROUGH MONDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Coastal Flood Statements in Florida, 2012Every coastal flood statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.